Jump to content

seizures


Alisa
 Share

Recommended Posts

Dear Friends,

I have autonomic dysfunction with a list of symptoms including seizures for 12 years. I am now 39 years old. Most of my treatment has been what appears to be the normal treatment for POTS. It is soooo reassuring to hear all of you discuss similar symptoms, to know that you are not alone, and most of all, to help me know that I am not CRAZY.

I have caring doctors who want to help but just don't feel like they are educated in this particular area. I may be going to Vanderbilt now, not for a study, but just for evaluation. I have upcoming appointment with my doctors. They feel like they understands the "process" of this order, but don't feel the seizures are related. They want Vanderbilt to shed some light in the subject. Vanderbilt states all they plan to do is ortho static BP's and a tilt table( which I have already had one that reproduced a seizure on the table) I'm not sure it would be worth the trip.

I am asking for your help. I have read several letters from you that say you also have hypoxic type seizures. I'm not asking for YOUR name, but if several of us had our doctor's contact each other with this info, then maybe we could earn some credibility in numbers.

If any one would like to help, please let me know and perhaps we can contact through regular email or phone. I am desperate for help. My last "episode" had the doctors telling me I can't drive or work as a nursery/labor nurse. I have 3 teen age kids, love what I do as a nurse, and we are not surviving on my husbands salary as a police officer. I am trying to find work that I can do from home, hopefully related to nursing. Not being able to drive limits my choices for a job!

Please help if you can and seek strength in your faith. He has a plan for all of us!

Some days it is just much harder to figure out than others. Alisa

Link to comment
Share on other sites

Alisa - as you can see from the thread I posted earlier this week about seizures and POTS, we are very desperate as well to get some answers. The fact that I'm finding that others are experiencing similar makes me believe that the seizures are in fact related to different types of dysautonomia in some cases. Please count me in for any advocacy, support, etc. I'm not sure what "hypoxic" means, but my son, who is 25, seems to be getting worse, and i don't know how much worse it can get. His faith has gotten him through some very bad times, but it is so hard to understand why he's going through this. I will e-mail you privately with my contact info, but anyone else who is experiencing similar, PLEASE let us know who you are. It is especially scary to me, that because there is such a thing as "psychogenic" seizures, meaning psychosomatic or related to mental illness, i'm very concerned that this not be dismissed or mistreated. The more of you out there that we can find, the harder it will be for this to be dismissed. Thanks so much for your posting! -- Julie

Link to comment
Share on other sites

Me too, just started getting worse. I'm really feeling wierd. I feel cool, not cold and then I just seem to be shivering, little shivers. I tried to say something to my hubby, but couldn't, my tongue just wouldn't work. I have also woken up doing this. I'm so tired and just dragging after this that I thought I would die just to move, like as in breath, go to the bathroom. All I can do is sleep and I am kid of confused sometimes, but not always.

My doc says "just live with it, it doesn't seem to be hurting you any."

blackwolf

Link to comment
Share on other sites

Blackwolf - my son also has trouble speaking sometimes, especially when he's "seizuring". The words just won't come. What type of dysautonomia do you have? And what meds are you on? My son has had trouble with everything he's been on - SSRI's, betablockers, and now not sure if any of these recent problems have anything to do with the Ativan. Sorry you're having a hard time. So frustrating when doctor's just blow it off. It has altered every aspect of our lives.

Link to comment
Share on other sites

Started out as "orthostatic intolerance and dysautonomia" and have moved on to POTS with Chronic Fatigue Syndrom. I was just informed by my cardio that a doc from "out east"(translation-anything east of Minnesota, I live in South Dakota) is going to be starting an autonomic lab here in Sioux Falls soon (translation-before 2010) and he was hoping to get me in asap. In his words "there is something going on I can't figure out". DDUUHHH! There was a theory floating around once that these are related to "autonomic storms" search for that in the gerneral discussion group.

As to meds, Toprol XL(beta blocker) 50 mgs once daily, to control tachy and arrithyma, Poramatine/midodrin 2.5-5mgs prn not to exceed 40mgs daily(low blood pressure), I also take asprin 325mgs as needed, a daily vitamin, complex vitamin b(all the b vitamins) and a magnesium lactate with zinc. I reciently started neurontin, in my case a pain killer and a God send.It is originally used for siezures, go figure. I was tortured by pain till this drug was offered me, I take 300mgs as needed up to 3 times a day, usually plenty, except now as I think my viral pleursy is back and it is getting so painful to breath. Ok, enough whining on my part.

Best of luck in Vandy, I have heard good and bad there so..

blackwolf :rolleyes:

Link to comment
Share on other sites

Welcome Alisa

I'm terribly sorry about your situation. I know how tough it is.

In the past several years of searching I haven't had much luck find a doctor that knows about Dysautonomia. Unfortunately it isn't a speciality and doctors don't learn much about it when they go to med school. So Your left with a few doctors that have heard of it and a very few doctors that have really experienced it through a broad patient population, i.e. Dr. Grubb

Being a nurse I don't have to tell you the importance of you not driving for your safety and that of your families and other people. It can't be predicted when you might have one. I'm not trying to sound cold here but stating the obvious and sometimes we need it heard.

My personal opinion is that it will be many years before doctors and researchers will really know the full extent of symptoms that Dysautonomia causes. So for a doctor to tell you that he doesn't think it's related, he either has another expected cause or he is blowing smoke. Doctor's say things all the time, not really knowing. POTS patients hear it all to often.

I read something last week that relates to seizures and found it so interesting. I wish I would have posted when I read it, now I can't find it. Oh well I'll keep looking.

Good luck to you and hang in there. Don't give up and always keep looking for answers.

steph

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...